Alert archive / Utah / Red Flag Warnings in 2008

Red Flag Warning 27, NWS Salt Lake City, UT

July 5, 2008

NWS Salt Lake City, UT issued this red flag warning at Jul 5, 2008, 4:45 AM MDT. It took effect at Jul 5, 2008, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 5, 2008, 4:45 AM MDT (10:45 UTC)
In effect from
Jul 5, 2008, 12:00 PM MDT
Expired
Jul 5, 2008, 9:00 PM MDT
In force
9 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KSLC 051045
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
445 AM MDT SAT JUL 5 2008

UTZ435-437-439>441-051845-
/O.UPG.KSLC.FW.A.0016.080705T1800Z-080706T0300Z/
/O.NEW.KSLC.FW.W.0027.080705T1800Z-080706T0300Z/
SOUTHWEST DESERTS AND MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
445 AM MDT SAT JUL 5 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING FOR GUSTY SOUTHWEST WINDS AND LOW HUMIDITY FOR ZONES
435...437 AND 439 THROUGH 441...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A WEAK COLD FRONT WILL PUSH ACROSS CENTRAL UTAH TODAY. THIS WILL
INCREASE SOUTHWEST WINDS OVER SOUTHERN UTAH WITH SPEEDS OF 20 TO
25 MPH WITH GUSTS TO 30 MPH THIS AFTERNOON AND EVENING. ALREADY
LOW HUMIDITY WILL CONTINUE AS WELL. THESE TWO FACTORS WILL COMBINE
TO CREATE DANGEROUS FIRE CONDITIONS ACROSS THE WARNED AREA.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
000 
WWUS85 KSLC 051637
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1037 AM MDT SAT JUL 5 2008

UTZ435-437-439>441-060045-
/O.CON.KSLC.FW.W.0027.080705T1800Z-080706T0300Z/
SOUTHWEST DESERTS AND MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
1037 AM MDT SAT JUL 5 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR GUSTY SOUTHWEST WINDS AND LOW HUMIDITY FOR ZONES 
435...437...439....440 AND 441...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY SOUTHWEST WINDS AND LOW HUMIDITY FOR ZONES
435...437...439....440 AND 441.

GUSTY SOUTHWEST WINDS ARE EXPECTED TO DEVELOP THIS AFTERNOON WITH
MINIMUM RELATIVE HUMIDITIES REACHING CRITICAL LEVELS ONCE AGAIN
ACROSS THE SOUTH CENTRAL AND SOUTHWEST PORTION OF THE STATE.
SOUTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS TO 30 MPH ARE EXPECTED
THIS AFTERNOON WITH THE HIGHEST GUSTS ANTICIPATED ACROSS THE
SOUTHWEST PORTION OF THE STATE. MINIMUM RELATIVE HUMIDITIES WILL
AGAIN DROP TO NEAR OR BELOW CRITICAL LEVELS THIS AFTERNOON
ALTHOUGH THEY WILL NOT BE NEARLY AS LOW AS YESTERDAYS VALUES.

WIDESPREAD CLOUDS AND SCATTERED SHOWERS ACROSS THE SOUTH CENTRAL
PORTION OF THE STATE THIS MORNING WILL DELAY THE ONSET OF CRITICAL
CONDITIONS THIS MORNING BEFORE THE AREA BEGINS DRYING OUT THIS
AFTERNOON. WITH THE LATE ONSET OF FALLING RELATIVE HUMIDITIES AND
INCREASING WINDS RED FLAG CONDITIONS WILL BE MARGINAL ACROSS THE
SOUTH CENTRAL PORTION OF THE STATE THIS AFTERNOON. 

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS85 KSLC 052026
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
226 PM MDT SAT JUL 5 2008

UTZ437-440-441-052130-
/O.CAN.KSLC.FW.W.0027.000000T0000Z-080706T0300Z/
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
226 PM MDT SAT JUL 5 2008

...RED FLAG WARNING IS CANCELLED FOR UTAH FIRE WEATHER ZONES
437...440 AND 441...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
RED FLAG WARNING FOR UTAH FIRE WEATHER ZONES 437...440 AND 441. 

A BAND OF CLOUDS AND SCATTERED SHOWERS HAS LINGERED OVER PORTIONS
OF SOUTH CENTRAL UTAH THIS AFTERNOON. THIS HAS KEPT RELATIVE
HUMIDITIES RATHER HIGH AND HAS ALSO LIMITED THE GUSTY WINDS
ACROSS THIS AREA.

RELATIVE HUMIDITIES ARE EXPECTED TO DROP THIS AFTERNOON AS THE
BAND OF CLOUDS AND SHOWERS MOVE SLOWLY TO THE EAST.
HOWEVER...CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED TO
DEVELOP. THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED.


$$

UTZ435-439-060300-
/O.CON.KSLC.FW.W.0027.000000T0000Z-080706T0300Z/
SOUTHWEST DESERTS AND MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
226 PM MDT SAT JUL 5 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR UTAH FIRE WEATHER 
ZONES 435 AND 439...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR UTAH FIRE WEATHER ZONES 435 AND
439.

GUSTY SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 35
MPH HAVE DEVELOPED THIS AFTERNOON ACROSS PORTIONS OF SOUTHWEST
UTAH. THESE GUSTY WINDS ARE EXPECTED TO CONTINUE INTO THE EVENING
HOURS. IN ADDITION TO THE GUSTY WINDS...RELATIVE HUMIDITIES HAVE
BEEN DROPPING QUICKLY TO NEAR CRITICAL THRESHOLDS THIS AFTERNOON.
THE COMBINATION OF LOW RELATIVE HUMIDITY AND GUSTY WINDS WILL
RESULT IN CRITICAL FIRE WEATHER CONDITIONS INTO THE EVENING HOURS.
CONDITIONS ARE EXPECTED TO IMPROVE AROUND SUNSET.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jul 5, 4:34 AM MDT, 11 minutes earlier.

Area forecast discussion, Jul 5, 4:34 AM MDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
434 AM MDT SAT JUL 5 2008

.SYNOPSIS...MOISTURE WILL LINGER ACROSS SOUTHERN AND EASTERN UTAH
TODAY...WHILE SLIGHTLY COOLER AIR FILTERS INTO THE NORTH. A WEAK
WEATHER SYSTEM WILL BRUSH NORTHERN UTAH ON SUNDAY...BEFORE HIGH
PRESSURE RETURNS FOR MUCH OF NEXT WEEK.

&&

.DISCUSSION...SOUTHWESTERLY FLOW ALOFT EXTENDS ACROSS THE GREAT
BASIN THIS MORNING...AS MID LEVEL RIDGE HAS SHIFTED SOUTH AND EAST
OF THE AREA. A WEAK SURFACE FRONT MOVED INTO NORTHERN UT
OVERNIGHT...WHICH SHOULD KNOCK SEVERAL DEGREES OFF TODAYS MAX
TEMPS. OTHERWISE MOISTURE BEING PULLED NORTH FROM AZ WILL RESIDE
ACROSS THE EASTERN HALF OF THE STATE TODAY...AND EXPECT A FAIRLY
ACTIVE CONVECTIVE DAY ACROSS AREAS EAST OF I-15.

MODELS DROP A WEAK SHORTWAVE TROUGH INTO NORTHERN UT ON
SUNDAY...WITH ASSOCIATED SURFACE FRONT PUSHING THROUGH THE AREA
DURING THE EARLY AFTERNOON. MAY SEE A FEW SHOWERS/THUNDERSTORMS
ASSOCIATED WITH THIS FEATURE...OTHERWISE LINGERING MOISTURE SHOULD
BRING ANOTHER ROUND OF DIURNAL CONVECTION ACROSS HIGHER TERRAIN OF
CENTRAL/SOUTHERN UTAH.

MEDIUM RANGE MODELS CONTINUE TO ADVERTISE ELONGATED RIDGE AXIS TO
EXTEND FROM THE EASTERN PACIFIC THROUGH THE GREAT BASIN FOR MUCH
OF THE UPCOMING WEEK. THIS SHOULD SUPPRESS ANY APPRECIABLE
MOISTURE WELL SOUTH OF THE AREA. IT APPEARS THE FIRST REAL SURGE
OF MONSOONAL MOISTURE MAY ARRIVE FRIDAY...AS BOTH GFS AND EC
DEVELOP A TROUGH ACROSS THE PACIFIC NORTHWEST HELPING TO PULL
MOISTURE NORTH.

&&

.AVIATION....WINDS AT KSLC ARE EXPECTED TO REMAIN NORTHWEST
THROUGHOUT THE DAY...ALTHOUGH THERE IS A 30 PERCENT CHANCE OF
SOUTH WINDS DEVELOPING DURING 14-18Z TIMEFRAME. OTHERWISE VFR
CONDITIONS WILL PREVAIL THROUGHOUT THE DAY.

&&

.FIRE WEATHER...COLD FRONT OVER NORTHERN UTAH WITH WEAK NORTHWEST
WINDS BEHIND AND STRONGER SOUTHWEST WINDS AHEAD. ENOUGH WIND WILL
REMAIN ACROSS SOUTHERN UTAH WITH LOW HUMIDITY TO KEEP A RED FLAG
WARNING OUT FOR THIS AFTERNOON AND EVENING. ANOTHER WEAK SYSTEM
WILL BRUSH NORTHERN UTAH SUNDAY EVENING THEN A DRY AND STABLE WEST
TO NORTHWEST FLOW ALOFT WILL PERSIST ACROSS THE GREAT BASIN INTO
THE COMING WEEK...KEEPING TEMPS WARM AND RH VALUES LOW. NO
ORGANIZED SHOWER OR THUNDERSTORM ACTIVITY IS EXPECTED UNTIL LATE
IN THE WEEK.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING FROM NOON SATURDAY TO 9 PM SATURDAY FOR UTZ435-
     UTZ437-UTZ439-UTZ440-UTZ441.

WY...NONE.

&&

SEAMAN/YOUNG

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Jul 5, 3:59 AM MDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
359 AM MDT SAT JUL 5 2008

UTZ001>016-019>021-517-518-WYZ021-061000-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
359 AM MDT SAT JUL 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS SOUTHWEST
AND SOUTH CENTRAL UTAH THIS AFTERNOON...AS GUSTY SOUTHWEST WIND
COMBINE WITH A DRY AIRMASS.

ELSEWHERE...MOISTURE ACROSS THE EASTERN HALF OF UTAH WILL BRING A
CHANCE FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON. DANGEROUS
CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAIN...AND GUSTY WINDS
WILL BE POSSIBLE WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A WEAK COLD FRONT WILL BRING SOME DRYING TO THE NORTHWEST
PORTIONS OF THE OUTLOOK AREA SATURDAY WHILE SHOWERS AND
THUNDERSTORMS WILL INCREASE IN COVERAGE OVER THE EAST AND SOUTH.

A WEAK STORM SYSTEM WILL BRING A CHANCE OF SHOWERS AND
THUNDERSTORMS ACROSS NORTHERN UTAH SUNDAY...WHILE LINGERING
MOISTURE WILL ALSO BRING A CHANCE FOR STORMS ACROSS CENTRAL AND
EASTERN UTAH.

HIGH PRESSURE ALOFT WILL STRENGTHEN THROUGHOUT MUCH OF THE
WEEK...RESULTING IN DRY WEATHER. MOISTURE MAY RETURN TO THE AREA
LATE FRIDAY...BRINGING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO
SOUTHERN UTAH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

In the hours before

Local storm report, Jul 5, 1:01 AM MDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
101 AM MDT SAT JUL 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     NON-TSTM WND GST 2 E DUGWAY              40.23N 112.73W
07/04/2008  M77 MPH          TOOELE             UT   MESONET

            ENGLISH VILLAGE - 4788 FT

0500 PM     NON-TSTM WND GST 18 SE LAKESIDE          41.07N 112.59W
07/04/2008  M75 MPH          BOX ELDER          UT   MESONET

            HAT ISLAND - 4242 FT

&&

Nearby

Red Flag Warnings in Utah, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.